Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 52, NWS Tampa Bay, FL

June 27, 2014Hernando County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 27, 2014, 3:51 PM EDT for Hernando County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2014, 3:51 PM EDT (19:51 UTC)
Expired
Jun 27, 2014, 4:15 PM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Hernando County, FL

The radar

The Tampa radar (KTBW), 95 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1515 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:36 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 27, 3:36 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
336 PM EDT FRI JUN 27 2014

.SYNOPSIS...
ALOFT - A SHORT WAVE TROUGH WAS FROM THE WESTERN GULF COAST TO THE
LOWER MISSISSIPPI VALLEY WHILE A RIDGE OVER THE EASTERN GULF OF
MEXICO SPRAWLED ACROSS THE EASTERN GULF COASTAL STATES INCLUDING FL.
SURFACE - ATLANTIC HIGH PRESSURE RIDGED THROUGH THE BAHAMAS AND
SOUTHERN FL TO THE NORTHEAST GULF OF MEXICO COAST. A WEAK LOW
PRESSURE AREA...EMBEDDED WITHIN A FRONTAL BOUNDARY...WAS ALONG THE
SOUTHEAST U.S. COAST.

&&

.SHORT TERM (TONIGHT AND SATURDAY)...
THE SHORT WAVE TROUGH LIFTS UP NORTHEASTWARD AND DAMPENS OUT AS THE
UPPER RIDGE SHIFTS INTO SOUTHERN GA AND FL. THE SURFACE RIDGE ACROSS
FL INTO THE GULF CONTINUES ALTHOUGH IT SAGS SOUTHWARD SLIGHTLY AS
THE SE U.S. COASTAL SURFACE LOW DRIFTS OUT OVER THE COASTAL WATERS
OF GA AND NE FL.

THE UPPER RIDGE WILL HELP TO KEEP TEMPERATURES ON THE WARM SIDE OF
NORMAL A BIT. OTHERWISE THE ATMOSPHERE WILL BE MOIST ENOUGH/MODEL
PWAT VALUES WILL BE IN THE 1.9 INCH RANGE/ AND SLIGHTLY COOL AT
MID LEVELS/ 500 MB TEMPERATURES AROUND -8C/ TO SUPPORT ISOLATED
BECOMING SCATTERED STORMS WITH SEA BREEZE BOUNDARY COLLISIONS
PROVIDING A FOCUS. STORMS BEGIN IN THE LATE MORNING/EARLY
AFTERNOON SAT THEN INCREASE THROUGH THE REST OF THE AFTERNOON WITH
THE GREATEST COVERAGE IN THE SOUTH NEAR THE GULF.

.MID TERM (SATURDAY NIGHT-SUNDAY)...
PERIOD BEGINS WITH A TROUGH OFF THE GA AND NE FL COAST. ON THE
LARGER SCALE...ATLANTIC HIGH PRESSURE CONTINUES OVER MUCH OF THE
AREA. SATURDAY NIGHT AND SUNDAY LOOK TO CONTINUE THE UNSETTLED
PATTERN FOR MUCH OF THE STATE. THE LACK OF CHANGE TO THE AIRMASS
SHOULD ALLOW FOR SOME WARM AND STORMY WEEKEND AFTERNOONS AND
EVENINGS. GUIDANCE SEEMS TO BE A TAD COOLER THAN ACTUAL TEMPERATURES
WITH THIS AIRMASS...FAVORED THE WARMER COOP GFS MAV MOS IN A MODEL
BLEND FOR THE FORECAST MAXIMUM TEMPERATURES.

.LONG TERM (SUNDAY NIGHT-NEXT FRIDAY)...
THE WEEKEND CONCLUDES WITH A DISTURBANCE SITTING OFF THE NORTHEAST
COAST OF FLORIDA. GLOBAL MODEL GUIDANCE BEGINS TO DIVERGE ON MONDAY
AS THE 00Z ECMWF RESOLVES A TROUGH DIGGING IN AND INTERACTING WITH
THE DISTURBANCE MONDAY INTO TUESDAY WHILE THE 00Z GFS KEEPS THE
TROUGH LESS AMPLIFIED.

THE GFS SOLUTION FAVORS SOMETHING CLOSER TO A STALLED FRONTAL
BOUNDARY WITH ADDITIONAL TROPICAL MOISTURE OVER FLORIDA EARLY IN THE
WEEK. AS THE WEEK PROGRESSES...THE TREND IS FOR THE DISTURBANCE TO
BE LIFTED NORTHEAST WITH HIGH PRESSURE ATTEMPTING TO BUILD BACK FROM
THE ATLANTIC. AT 500 MB...AN AMPLIFYING TROUGH SLOWLY MOVES ACROSS
THE COUNTRY MIDWEEK THROUGH FRIDAY. DEPENDING ON HOW DEEPLY
AMPLIFIED THE TROUGH ENDS UP BEING...PORTIONS OF THE NORTHERN GULF
AND NATURE COAST COULD SEE INCREASED MOISTURE AND RAIN CHANCES LATE
IN THE EXTENDED.

OVERALL...FORECAST CONFIDENCE IS LOW DUE TO THE LACK OF
CONSISTENT TRENDS BETWEEN RUNS FOR ANY GUIDANCE PACKAGE. THE
PATTERN IS WEAK AND DIFFICULT TO PREDICT. TEMPERATURES OFFER WARM
REMINDERS OF THE HEART OF SUMMER IN FLORIDA. SEE THE LATEST
ATLANTIC TROPICAL WEATHER OUTLOOK /TWOAT/ FROM NHC FOR MORE ABOUT
POTENTIAL DEVELOPMENT OF THE DISTURBANCE.

&&

.AVIATION...
TIL 28/18Z...PREVAILING VFR ALTHOUGH VCTS FOR ALL TERMINALS WITH
TEMPO MVFR/LCL IFR MAINLY AT PGD/FMY/RSW WHERE CHANCES OF TSRA ARE
HIGHER. WINDS GENERALLY LIGHT...ONSHORE IN THE NORTH AND NE ACROSS
THE SOUTH...ALTHOUGH HIGHER AND GUSTY WINDS NEAR TSRA. EXPECT
CONVECTION TO WIND DOWN IN THE EARLY EVENING.

&&

.MARINE...HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL PROVIDE A
GENERALLY WEAK NORTHERLY FLOW THROUGH THE PERIOD. STRONG GUSTY WINDS
WILL BE POSSIBLE WITH ISOLATED TO SCATTERED THUNDERSTORMS THAT COULD
IMPACT MAINLY THE BAYS AND NEARSHORE WATERS EACH AFTERNOON AND
EVENING WITH AREAS FROM TAMPA BAY SOUTHWARD HAVING HIGHEST THREAT
THE NEXT SEVERAL DAYS.

&&

.FIRE WEATHER...
EXPECT ISOLATED TO SCATTERED...BUT OCCASIONALLY NUMEROUS...SHOWERS
AND THUNDERSTORMS WITH THE GREATEST COVERAGE IN THE AFTERNOON AND
EVENING EACH DAY. RELATIVE HUMIDITY VALUES REMAIN ABOVE CRITICAL
THRESHOLDS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  79  92 /  20  30  20  40
FMY  75  93  77  94 /  30  50  20  50
GIF  75  94  77  96 /  20  40  20  50
SRQ  76  91  77  93 /  20  30  20  40
BKV  71  92  73  93 /  20  30  20  40
SPG  79  92  80  93 /  20  30  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SYNOPSIS/SHORT TERM/AVIATION/FIRE WEATHER...09/RUDE
MARINE...88/GITTINGER
MID TERM/LONG TERM...GARCIA
Hazardous weather outlook, Jun 27, 4:53 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
453 AM EDT FRI JUN 27 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-281000-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
453 AM EDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THE STRONGER THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...HAIL AND
FREQUENT DEADLY LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH AFTERNOON
AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

GARCIA

In the hours before

Local storm report, Jun 27, 12:07 PM EDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1207 PM EDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     FORT MEADE              27.75N 81.80W
06/26/2014                   POLK               FL   EMERGENCY MNGR

            DELAYED REPORT. POLK COUNTY EMERGENCY MANAGEMENT REPORTED
            TREES AND POWER LINES DOWN THROUGHOUT FORT MEADE FROM A
            THUNDERSTORM LAST NIGHT. NO HOMES WERE REPORTED DAMAGED.
            TIME WAS ESTIMATED FROM RADAR.

&&

FLEMING

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:05 PM EDTSpecial Marine WarningTBW55 min
Jun 26, 8:09 PM EDTSpecial Weather StatementTBWHighlands51 min
Jun 26, 8:27 PM EDTSpecial Weather StatementTBWLee33 min
Jun 26, 8:50 PM EDTSpecial Weather StatementTBWHighlands40 min
Jun 26, 9:02 PM EDTSpecial Weather StatementTBWLee28 min
Jun 26, 9:11 PM EDTAreal Flood AdvisoryTBWLee64 min
Jun 26, 9:14 PM EDTSpecial Marine WarningTBW61 min
Jun 26, 9:27 PM EDTSpecial Weather StatementTBWHighlands33 min
Jun 26, 10:14 PM EDTAreal Flood AdvisoryTBWLee2 hr
Jun 26, 10:18 PM EDTSpecial Weather StatementTBWCharlotte27 min
Jun 26, 10:40 PM EDTSpecial Weather StatementTBWLee50 min
Jun 27, 12:24 AM EDTSpecial Marine WarningTBW96 min
Jun 27, 3:50 PM EDTSpecial Marine WarningTBW40 min
Jun 27, 3:54 PM EDTSpecial Weather StatementTBWLee66 min
Jun 27, 4:04 PM EDTSpecial Weather StatementTBWSarasota56 min
Jun 27, 4:13 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando16 min
Jun 27, 4:38 PM EDTSpecial Marine WarningTBW52 min
Jun 27, 4:42 PM EDTAreal Flood AdvisoryTBWLee63 min
Jun 27, 5:05 PM EDTSpecial Weather StatementTBWHillsborough40 min
Jun 27, 5:42 PM EDTSpecial Weather StatementTBWManatee, Sarasota48 min
Jun 27, 6:09 PM EDTSevere Thunderstorm WarningTBWHillsborough24 min
Jun 27, 6:46 PM EDTSevere Thunderstorm WarningTBWPolk29 min
Jun 27, 7:31 PM EDTSpecial Weather StatementTBWManatee29 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.